MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20 V
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with strata.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately 5 years post initial implant it was identified that the vela suprarenal had migrated down approximately 20-22mm.There was no endoleak identified and the aaa has decreased 1cm since implant.The patient is stable; therefore, the physician will continue to monitor the patient.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately 5 years post initial implant it was identified that the vela suprarenal had migrated down approximately 20-22mm.There was no endoleak identified and the aaa has decreased 1cm since implant.The patient is stable; therefore, the physician will continue to monitor the patient.Additional information: clinical assessment identified type 2 lumbar endoleaks (non-device related failures) during a review of the computed tomography (ct) scan dated (b)(6) 2020.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.An evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix was unable to confirm the reported migration event due to a lack of comparative imaging.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms of this event could not be determined with the medical records and imaging available for review.The clinical assessment identified type 2 lumbar endoleaks (non-device related failures) during a review of the computed tomography (ct) scan dated (b)(6) 2020.During the investigation and with the information available, endologix found no evidence to suggest the device was used off-label.The final patient status was reported to be in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with strata.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10388431
Report Number2031527-2020-00226
Device Sequence Number3447499
Product Code MIH
UDI-Device Identifier00818009013606
UDI-Public(01)00818009013606(17)150606
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2015
Device Model NumberA34-34/C80-O20 V
Device Lot Number1260328006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1268326021)
Outcome Attributed to Adverse Event Other;
Patient Age64 YR